|Unsure about switch to Sustiva
Oct 6, 2004
I've been on Kaletra and Combivir for one year with good results except for extreme fatigue. I started with cd4 25 and viral load 1,000,000. In four months cd4,181 and viral load undetectable. The viral load has stayed undetectable and cd4 has varied 181,170,314,248,220,and most recently 233. My problem is over the last three months I've developed high glucose 181, high cholesterol 300, triglycerides 1600, and elevated liver enzymes.(High blood pressure too but not sure if it's related to the medicine) I understand some of it and some of it I don't. At any rate my doctor tells me it's not good and symptomatic of the Kaletra. He has switched me to Sustiva and kept the Combivir. Is Sustiva less associated with these side effects? Should I expect the glucose, cholesterol, and liver enzyme numbers to return to normal or will this be an irreversable condition? Also should the extreme fatigue improve with Sustiva? Thank you so much for your help!
| Response from Dr. Lee
Most medicines have side effects. Sustiva is associated with some side effects, although they are different from the side effects of Kaletra. The lipid elevations (cholesterol and trigycerides- which are associated with heart artery blockages) and possibly the liver enzyme abnormalities may be increased with the Kaletra. It is possible that they will return to normal. The elevated glucose and blood pressure are less likely to change with a switch in the medication. You have not indicated your age or family history, but some may be due to inheritance of a propensity to develop problems with age. It is less likely that the fatigue is related to the Kaletra, although of course it is possible for an individual to experience less common side effects. Your T-cell increases and control of the virus are wonderful. Be well. PS Have you and your doctor checked for the possibility of a form of hepatitis such as B or C as a cause for your liver enzyme elevations?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Itchy Scrotum After Licking Penis Sign Of HIV AIDS
- Pain In Balls After Touching Vaginal Secretions Sign Of HIV AIDS
- Painful Red Spots After Licking Vagina Worried I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.